MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERAII BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERAII BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.There was no malfunction report of the subject device.Omsc reviewed the manufacture history of the device and confirmed no irregularity.Considering the information provided from the user facility, it was unclear whether the reported infection was caused by the procedure using the subject device or already existing before the procedure.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that total seven patients infected with enterobacter kobei after bronchoscopy.On (b)(6) 2018, the samples collected with first three patients tested positive for enterobacter kobei and cloacae.After the positive cultures, it was revealed that all three patients had experienced bronchoscopy using the subject device.Then, after manual cleaning followed by disinfection using a non-olympus automated endoscope reprocessor (bht innova e3), the user facility conducted microbiological culturing testing on subject device.In the testing, no microbe was detected from the sample collected from the subject device.On (b)(6) 2018, it was found that another four patients infected with the same bacteria at the user facility.At that time, the user facility conducted culturing testing for the subject again.In the testing, no microbe was detected from the samples, which were collected from the subject device before and after the reprocessing.The user facility had cleaned the subject device using a non-olympus cleaning brush (lta medical) and reprocessed using the non-olympus automated endoscope reprocessor(aer) or an olympus aer model etd3 (not available in the usa).It was reported that all patients were treated and they were going well.Omsc is submitting seven medical device reports according to the number of the infected patient.This is 3 of 7 reports.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to (b)(4).(b)(4) sent the device to a third party laboratory for microbiological testing.As a result of the testing, no microbe was detected from the samples collected from the instrument channel and the distal end of the subject device.(b)(4) evaluated the subject device and confirmed that the there were scratches on the object lens and light guide lens, the coating of the insertion tube was peeled partially and the insertion tube was kinked.The exact cause of the reported event could not be conclusively determined.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERAII BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8127340
Report Number8010047-2018-02344
Device Sequence Number13994746
Product Code EOQ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberBF-Q180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;